First responders, law enforcement officers, and school nurses aren’t the only individuals who should carry naloxone.
NEWARK (DE): The Newark Police Department and the New Castle County Community Response Team have partnered to provide overdose prevention training. This FREE training will train members of the community to recognize signs of an opioid overdose and teach the steps necessary to help save a life.
After completion of the training, participants will receive a naloxone kit provided by the Delaware Division of Public Health. The class is designed for those who have friends or family who use opioids and will prepare them to recognize and respond to an overdose.
What: Overdose Prevention Training
When: September 11, 2020 from 1:00 pm to 3:00 pm
Where: Edna C. Dickey Park – 60 Madison Drive Newark, DE
No registration is required for this event. For additional information, go to helpisherede.com.
According to the Delaware Division of Public Health, Naloxone, generally known by the brand name Narcan®, is a lifesaving medication that can reverse an opioid overdose in just minutes. It usually takes effect very quickly to restore a normal respiratory rate to a person whose breathing has slowed or stopped as a result of an overdose.
First responders, law enforcement officers, and school nurses aren’t the only individuals who should carry naloxone. If you use opioids or you have friends or family who use opioids, you should consider getting naloxone and having a plan of action — and notifying family and friends where you are storing naloxone — so everyone knows what to do in the case of an overdose emergency.
Naloxone should be given only to someone experiencing an opioid overdose. Overdose most often occurs when people take a large or increased amount of opioids, mix opioids with alcohol or other drugs, or have had recent changes in tolerance levels.